Thunderstorm Wind, Concordia
- When
- May 17, 2:30 PM CST
- Where
- Concordia County, Vidalia
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.550, -91.433
High winds resulted in roof damage on a couple of mobile homes in the city.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 17, 2:05 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT FRI MAY 17 2002 THE LINE OF THUNDERSTORMS EXTENDING FROM THE CENTRAL US INTO NE TEXAS HAS MOVED INTO THE NORTHERN PORTIONS OF THE CWA. MSAS LIS -7/-8 VALUES OVER MOST OF THE CWA WITH -9/-10 VALUES OVER SOUTH MS. THE FEW BREAKS IN THE CLOUDS HELPED TEMPS REACH THE LOWER 80S EARLY AND NEAR 90 SOUTH THIS AFTERNOON. RADAR SHOWS VERY LITTLE DEVELOPMENT BEHIND THE LINE...BUT THE SOUTHERN HALF SEEMS TO BE DRIFTING FAIRLY SLOWLY. HEAVY RAIN WAS DEVELOPING OVER LA PARISHES WITH STREET FLOODING BEING REPORTED. WILL MENTION LOCALLY HEAVY RAINFALL TONIGHT...RADAR ESTIMATES SHOWING 1 TO 2 INCH AMOUNTS. WITH ACTIVITY OVER DELTA BECOMING MORE SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAY MENTION ISOLATED SEVERE FOR CENTRAL AND SOUTHERN GROUPS TONIGHT. HEATING HAS BEEN THE DRIVING FORCE FOR THE STORMS OVER SOUTHEAST MISSISSIPPI THIS AFTERNOON...EXPECT ACTIVITY TO DIMINISH SOME WITH THE LOSS OF HEATING AND HEAVY RAIN TO DEVELOP ONCE THE FRONT MOVES INTO THE AREA. THE SYSTEM OVER SE LA HAS REMAINED ALONG THE COAST...ALTHOUGH IT APPEARS TO BE MERGING WITH THE FRONT AND MOVING EAST...IT SHOULD REMAIN SOUTH OF THE CWA. WILL USE A BLEND OF GUIDANCE FOR TEMPS AND WIND. WILL GO WITH CAUTION ON AREA LAKES FOR SATURDAY. WITH COOL NORTH WINDS KEEPING TEMPS IN THE 70S AND SLOWLY INCREASING THROUGH THE EXTENDED. MODELS AGREE WEEKEND WILL BE COOL...BUT PLEASANT WITH EVERYTHING CLEAR BY SATURDAY AFTERNOON. AVN HAS THE UPPER LEVEL HIGH SINKING INTO THE AREA AND MOISTURE ROTATING BEHIND IT ON MONDAY. EXTENDED AVN SHOWS MOISTURE INCREASING ALSO...BUT HOLDING OFF THE RAIN THROUGH NEXT WEEK. WILL NOT MAKE ANY CHANGES TO THE EXTENDED. THE WEEK SHOULD BE NICE AND MILD. THANKS MOB FOR COORDINATION. JAN 59/71/45/76/47 7000 MEI 58/70/44/75/45 5000 .JAN... AR...NONE. LA...NONE. MS...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1131 AM CDT FRI MAY 17 2002 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO TONIGHT OVER THE LOWER MISSISSIPPI VALLEY. THE MAIN THREAT SHOULD BE DAMAGING WINDS UPWARDS TO 70 MPH WITH ANY SEVERE STORMS WITH LARGE HAIL TO NICKEL SIZED BEING A LESSER THREAT. VERTICAL WIND SHEAR WILL BE MINIMAL FOR WIDESPREAD...SEVERE STORMS. A STRONG COLD FRONT MOVING ACROSS CENTRAL ARKANSAS IS EXPECTED TO CONTINUE MOVING SOUTHEAST AND INTO CENTRAL MISSISSIPPI BY 6 PM. ABUNDANT LOW LEVEL MOISTURE WILL COMBINE WITH AFTERNOON HEATING TO CREATE A MODERATELY UNSTABLE ATMOSPHERE. AS THE COLD FRONT ENCOUNTERS THE UNSTABLE AIRMASS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE EAST AND NORTHEAST ACROSS THE REGION. A FEW OF THESE STORMS WILL MOST LIKELY BECOME SEVERE WITH DAMAGING WINDS. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL AND HAM RADIO OPERATORS MAY BE NECESSARY THROUGH TONIGHT...IF ATMOSPHERIC CONDITIONS CHANGE AND THE THREAT FOR SEVERE STORMS INCREASES. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1136 AM CDT FRI MAY 17 2002 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO TONIGHT OVER THE LOWER MISSISSIPPI VALLEY. THE MAIN THREAT SHOULD BE DAMAGING WINDS UPWARDS TO 70 MPH WITH ANY SEVERE STORMS WITH LARGE HAIL TO NICKEL SIZED BEING A LESSER THREAT. VERTICAL WIND SHEAR WILL BE MINIMAL FOR WIDESPREAD...SEVERE STORMS. A STRONG COLD FRONT MOVING ACROSS CENTRAL ARKANSAS IS EXPECTED TO CONTINUE MOVING SOUTHEAST AND INTO CENTRAL MISSISSIPPI BY 6 PM. ABUNDANT LOW LEVEL MOISTURE WILL COMBINE WITH AFTERNOON HEATING TO CREATE A MODERATELY UNSTABLE ATMOSPHERE. AS THE COLD FRONT ENCOUNTERS THE UNSTABLE AIRMASS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE EAST AND NORTHEAST ACROSS THE REGION. A FEW OF THESE STORMS WILL MOST LIKELY BECOME SEVERE WITH DAMAGING WINDS. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL AND HAM RADIO OPERATORS MAY BE NECESSARY THROUGH TONIGHT...IF ATMOSPHERIC CONDITIONS CHANGE AND THE THREAT FOR SEVERE STORMS INCREASES. ...FLOODING... LOCALIZED RAINFALL AMOUNTS MAY APPROACH 1 1/2 TO 2 INCHES IN SPOTS ACROSS THE REGION THROUGH TONIGHT. THIS WILL CAUSE PONDING ON ROADWAYS AND EVEN MINOR FLOODING OF LOW LYING AREAS. ANY SWOLLEN RIVERS AND STREAMS COULD BE AFFECTED BY RUN-OFF AS WELL WITH ANY HEAVY SHOWERS AND STORMS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT FRI MAY 17 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM 4N TAYLORSVILLE MS 0.75 INCH HAIL
05/17/02 SMITH REPORTED BY PUBLICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
153 PM CDT FRI MAY 17 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM 2N PRENTISS MS WIND DAMAGE
05/17/02 JEFFERSON DAVIS LARGE TREE BLOWN DOWN
REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT FRI MAY 17 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM 10S BRANDON MS 0.88 INCH HAIL
05/17/02 RANKIN REPORTED BY A TRAINED
WEATHER SPOTTER.
0310 PM 10S BRANDON MS 60 MPH WIND GUST
05/17/02 RANKIN REPORTED BY TRAINED
SPOTTER.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
High winds resulted in roof damage on a couple of mobile homes in the city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5287976.